Jump to content
CrazyBoards.org

has anyone ever been on Thorazine to sleep?


Recommended Posts

question: 

 

have any of you ever been on Thorazine for sleep issues?

Did it work better then Seroquel for you ( if you tried Seroquel as well)

at what dose were you on it for sleep issues vs a dose for schizoprenia ( etc)

what side effects did you have?

were the weight gain side effects from pretty awful?

 

thinking of asking my Pdoc about this medication. A little scared to try it, as I have never taken a typical anti psychotic even at a low dose. Thorazine sounds kind of scary, making me think of old time psych wards and lobotomies and such. No offense to anyone who has/is taking it. Just wanted to see if it was as scary as it sounds.

 

 

Link to comment
Share on other sites

Note: If you think Seroquel is crazy sedating, and causes massive amounts of different but no better sleep issues....then you do not want to try a oldschool AP.

 

Just sayin'

 

Plus (for me) oldschool APs cause really bad depression, like suicidal depression. I have only experienced that kind of depression on Thorazine & Haldol.

Link to comment
Share on other sites

thanks for the response Bug.

reason I'm asking: A friend of mine who tried everything else under the sun for sleep told me it was hands down the best medication she had used for sleep. She used to be on the same dose of Seroquel I am on now ( 25 mg) but woke up on it too--- actually she was on that dose of Seroquel for while and I think it worked better for her then me! 

 

I tried increasing the dose of the Seroquel but it makes me feel kind of shaky/hungry and totally out of it all day long. Like a Zombie. And this was 50 mg IR mind you, I didn't even get up to 100 mg. Brain fog for hours. Cannot walk in a straight line nor study.

 

I was thinking the quality of sleep was maybe " bad" ( for me) on Seroquel and maybe Thorazine produced a more quality sleep, since my friend swore by it. 

 

I wish I could find something to help me sleep (aka knock me the f out) that doesn't produce brain fog all day long. 

Link to comment
Share on other sites

That is the thing (for me, mind you) with oldschool APs that the quality of sleep was worse, because the way it worked. I found out for myself that the more sedated I am, the more piss poor my actual sleep was. I myself have not found the *right* answer IE it is 4:30 AM and I haven't slept in 16 hours. The only thing I really know of is that I my quality of sleep is better without sedatives/tranquilizers than it is with it. And (for me) I am more productive & stable getting quality of sleep every couple of days than getting shitty sleep every night for a few hours (zombify me, baby).

Link to comment
Share on other sites

You should stick it out on the Seroquel you are taking now, and possibly combine it with another sleep medication. I personally don't advise you to try typical antipsychotics like sleep like Thorazine if you are worried about SIDE EFFECTS. Atypicals are used more often because they generally have LESS side effects. Again if you can't even stand the switch from 25mg of Seroquel to 50mg, when many people take up to 800mg daily, I think playing with antipsychotics should be a last resort. You could try asking for Ambien, Lunesta, or Restoril, or you could tough it out with 50mg of Seroquel and wait until your body adapts to it, and the side effects diminish and trust me they will. That grogginess is just a start up side effect and will go away once your body gets used to the medication, and you could just try drinking coffee in the morning (if you aren't sensitive to caffeine). Anyhow reply, and tell me what you think.

Link to comment
Share on other sites

You should stick it out on the Seroquel you are taking now, and possibly combine it with another sleep medication. I personally don't advise you to try typical antipsychotics like sleep like Thorazine if you are worried about SIDE EFFECTS. Atypicals are used more often because they generally have LESS side effects. Again if you can't even stand the switch from 25mg of Seroquel to 50mg, when many people take up to 800mg daily, I think playing with antipsychotics should be a last resort. You could try asking for Ambien, Lunesta, or Restoril, or you could tough it out with 50mg of Seroquel and wait until your body adapts to it, and the side effects diminish and trust me they will. That grogginess is just a start up side effect and will go away once your body gets used to the medication, and you could just try drinking coffee in the morning (if you aren't sensitive to caffeine). Anyhow reply, and tell me what you think.

Emphasis is mine. Atypicals generally have different side effects, Not less. Atypicals generally have metabolic side effects (which presents as weight gain) whereas typicals are generally devoid of these and have extrapyramidal(EPS - think movement) side effects instead. For many people the metabolic side effects are much harder to manage than EPS so they find typicals to have an advantage. Just because there is a new shiny medication out doesn't mean the old medications are worthless.

 

As for the dosage on the seroquel, its a completely different medication in low doses compared to high. You really can't compare the sedation, on higher doses I had none. At low doses it made me hungover however. I generally avoid coffee but I did find getting straight into the shower woke me up and made me feel better when I've had the hangover feeling in the past.

Link to comment
Share on other sites

I was on Thorazine for sleep and am thinking of asking to be put back on it. Seroquel made me gain a ton of weight, and Saphris killed my sex drive and ability to have an orgasm. I don't remember what dose I was on, other than that my pdoc said I was on a tiny amount, but I had no side effects other than the drowsiness, which was welcome.

Link to comment
Share on other sites

I used to be on lithium mono w/ thorazine added (in the range of 100-150 as I recall) when I went hypo.

I seemed to sleep better on it than Seroquel.

But this has been about 15 years ago and maybe I am worse now in the progression of the illness.

Thorazine has always seemed fairly mellow to me, and I've been on as much as 1100 (again, as I recall) when in hospital in the 70"s.

 

I keep telling the current pdoc(s) to put me on thorazine instead of quel when I go hypo, but they won't.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...